Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 27, 2007, 4:53 PM MDT for Goshen County, Wyoming. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 4:53 PM MDT (22:53 UTC)
- Expired
- Jul 27, 2007, 5:19 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Goshen County, WY
The radar
The Cheyenne radar (KCYS), 118 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 272254 SVRCYS WYC015-272330- /O.NEW.KCYS.SV.W.0101.070727T2253Z-070727T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 453 PM MDT FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING... THIS INCLUDES THE CITY OF TORRINGTON... * UNTIL 530 PM MDT * AT 450 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR TORRINGTON...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4216 10420 4199 10422 4199 10406 4217 10406 $$ MG
2 follow-up statements
000 WWUS55 KCYS 272310 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 506 PM MDT FRI JUL 27 2007 WYC015-272330- /O.CON.KCYS.SV.W.0101.000000T0000Z-070727T2330Z/ GOSHEN WY- 506 PM MDT FRI JUL 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT FOR EAST CENTRAL GOSHEN COUNTY... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND GUSTS UP TO 45 MPH AND HEAVY PRECIPITATION. EXPECT PRECIPITATION AMOUNTS UP TO AN INCH WITH THIS STORM. THIS STORM WAS LOCATED NEAR TORRINGTON...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4216 10420 4199 10422 4199 10406 4217 10406 $$ MG
000 WWUS55 KCYS 272319 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 516 PM MDT FRI JUL 27 2007 WYC015-272326- /O.CAN.KCYS.SV.W.0101.000000T0000Z-070727T2330Z/ GOSHEN WY- 516 PM MDT FRI JUL 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY IS CANCELLED... THERE HAVE BEEN NO REPORTS OF HAIL AND THE STORM CONTINUES TO DECREASE IN INTENSITY AS IT MOVES TO THE NORTH AT 10 TO 15 MPH. THEREFORE...THE WARNING HAS BEEN CANCELLED. HOWEVER...BRIEF HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS IN TORRINGTON. RAINFALL AMOUNTS OF UP TO AN INCH TO AN INCH AND A HALF CAN BE EXPECTED. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4216 10420 4199 10422 4199 10406 4217 10406 $$ MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:20 PM MDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 27, 3:20 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
320 PM MDT FRI JUL 27 2007
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
THUNDERSTORMS CONTINUE TO SLOWLY INCREASE IN COVERAGE AND INTENSITY
EARLY THIS AFTERNOON OVER MUCH OF THE CWA. THE ACTIVITY WAS SLOWLY
MOVING TO THE EAST AND HAS BEEN PRODUCING HEAVY RAINFALL. AS A
SHORTWAVE TROUGH SLOWLY APPROACHES FROM THE WEST...MODELS KEEP THE
RAIN GOING FOR MUCH OF THE NIGHT...ESPECIALLY IN THE SOUTHEAST PART
OF THE CWA. FLASH FLOOD GUIDANCE IS THE LOWEST FROM ALBANY TO
KIMBALL COUNTIES AND WILL CONTINUE THE FLASH FLOOD WATCH THERE UNTIL
06Z. THE ATMOSPHERE SLOWLY DRIES ON SATURDAY AND BOUNDARY LAYER
UPSLOPE WIND FLOW DIMINISHES AS WELL. THE RESULT SHOULD BE LESS
THUNDERSTORM COVERAGE AND INTENSITY FOR SATURDAY AFTERNOON AND
EVENING. CLOUD COVER WILL KEEP TEMPERATURES AT OR BELOW NORMAL
OVER THE CWA ON SATURDAY.
.LONG TERM...SUNDAY THROUGH FRIDAY...ONE SHORTWAVE TROUGH WILL
STILL BE HANGING AROUND NEBRASKA AND SOUTHEAST WY ON SUNDAY WHILE A
SECOND ONE WILL BE OVER EASTERN MT/NERN WY. THERE WILL BE PLENY OF
MOISTURE AND ENOUGH INSTABILITY TO KEEP SOME TSTMS OVER ROUGHLY SE
HALF OF CWA MAINLY SUNDAY AFTERNOON/EVENING. THE SHORTWAVES WILL
FINALLY MOVE AWAY FROM US FOR MONDAY WITH RIDGING ALOFT BUILDING
IN FROM THE WEST LATER MONDAY AND TUE...SO TEMPS WILL SHOW A
WARMING TREND WITH JUST A FEW TSTMS OVER AND NEAR THE MOUNTAINS.
FLOW ALOFT WILL VEER SLIGHTLY ON WED AS A SLIGHTLY STRONGER
SHORTWAVE TROUGH MOVES ACROSS SOUTH CENTRAL CANADA INTO THE
UPPER MS VALLEY. THIS WILL PUSH A COLD FRONT SOUTH THROUGH US
AND AID IN TSTMS WED AFTERNOON/EVENING ENTIRE CWA. TEMPS WILL BE
A LITTLE COOLER WED THEN WARM BACK UP A BIT THU AND FRI AS UPPER
HEIGHTS RISE SOME AGAIN. KEPT A LOW POP OVER MOST OF CWA FOR
AFTERNOON/EVENING TSTMS ON THU...BUT THESE SHOULD BE CONFINED TO
SW PART OF CWA FRI. BIGGER CHANGES MAY AWAIT FOR THE WEEKEND.
&&
.AVIATION...
THE ATMOSPHERE WILL REMAIN NEARLY SATURATED OVER THE CWA THROUGH
SATURDAY MORNING. MVFR CEILINGS WILL BE COMMON AND WILL LOWER TO
IFR CONDITIONS ESPECIALLY IN THE SOUTHEAST HALF OF THE CWA AS THE
NIGHT GOES ON. IN ADDITION...VISIBILITIES WILL LOWER TO AT LEAST
MVFR VALUES ASSOCIATED WITH THE PRECIPITATION. MOUNTAINS WILL BE
OBSCURED WITH THE DEEP SATURATED LAYER. THUNDERSTORMS WILL BE LESS
NUMEROUS ON SATURDAY AFTERNOON AND EVENING...BUT MVFR CEILINGS AND
VISIBILITIES WILL BE ASSOCIATED.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 06Z EXREME SOUTHEAST. ZONES 65..66..
69..70.
NE...FLASH FLOOD WATCH UNTIL 06Z KIMBALL COUNTY. ZONE 54.
&&
WEILAND/HATTENHazardous weather outlook, Jul 27, 11:55 AM MDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1155 AM MDT FRI JUL 27 2007 WYZ061>063-065-281130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. THE ACTIVITY WILL BE WIDESPREAD OVER THE LARAMIE VALLEY WITH HEAVY RAINFALL A GOOD POSSIBILITY. A FLASH FLOOD WATCH IS IN EFFECT FOR THE LARAMIE VALLEY...INCLUDING LARAMIE...FROM 2 PM TO MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS EACH DAY. THE THUNDERSTORMS WILL BE MORE NUMEROUS IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-281130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE SOUTHWEST PANHANDLE THIS AFTERNOON AND EVENING. HEAVY RAIN...SMALL HAIL AND BRIEF GUSTY WINDS ARE POSSIBLE WITH THE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FROM 2 PM TO MIDNIGHT FOR KIMBALL COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ACROSS THE AREA SATURDAY AND SUNDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED FOR THE NORTHERN NEBRASKA PANHANDLE WEDNESDAY AND ACROSS THE ENTIRE PANHANDLE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-064-066>070-281130- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1155 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND EARLY TONIGHT. HEAVY RAIN...SMALL HAIL AND BRIEF GUSTY WINDS ARE POSSIBLE WITH THE STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR LARAMIE COUNTY FROM 2 PM TO MIDNIGHT...WHERE THE HEAVTY RAINFALL WILL CAUSE SMALL STREAMS AND DITCHES TO RISE TO AT LEAST BANKFUL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS SATURDAY. A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS CAN ALSO BE EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND INFORMATION ON RIVER STAGES. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jul 27, 11:39 AM MDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1139 AM MDT FRI JUL 27 2007 WYZ065-271945- LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 1139 AM MDT FRI JUL 27 2007 ...FUNNEL CLOUD SIGHTED TO THE NORTHWEST OF LARAMIE... AT 1130 AN...THE PUBLIC REPORTED A FUNNEL CLOUD ABOUT 10 MILES TO THE NORTHWEST OF THE CITY OF LARAMIE. THE STORM PRODUCING THE FUNNEL CLOUD WAS MOVING TO THE EAST AT ABOUT 10 MPH. AT THIS TIME...STORM MOVEMENT SHOULD TAKE IT TO THE NORTH OF LARAMIE. THE FUNNEL HAS NOT TOUCHED DOWN...BUT PEOPLE IN THE AREA SHOULD SEEK SHELTER IF THE FUNNEL IS SIGHTED. PLEASE REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCMENT OR THE NATIONAL WEATHER SERVICE AT 800.269.6220. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:45 AM MDT | Flash Flood Watch | CYS | 13 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.